Jump to content
CrazyBoards.org

Trileptal for vascular problems?


Recommended Posts

I tried a few searches on this issue, but didn't have any luck.

My (91 year old) grandmother has just lost all feeling in her legs from the knee down. My mother took her to the ER this morning, and they sent her away with a physician appt on Wed and a script for Trileptal. Huh?? I can't find anything in either its on- or off-label uses that covers this. I'm anxious about her not being treated correctly. There are no underlying MI problems, unless you count the depression that set in a couple of years ago because of her advanced age. Generally she's a very sharp woman.

Do any of you have any bright ideas on this subject?

thanks

M

Link to comment
Share on other sites

I tried a few searches on this issue, but didn't have any luck.

My (91 year old) grandmother has just lost all feeling in her legs from the knee down.

It doesn't sound like a vascular problem. I've been assured that compromised lower leg circulation hurts like hell.

However, a stroke or a tramatic brain injury can cause a complete loss of feeling in one or more extremities. At her age, her doctor may just want to make sure that there aren't any follow-on seizures. I don't recall hearing of that being done, but it would make a lot of sense to do actually.

Link to comment
Share on other sites

I made my mother go look at the pills again, and it's trepiline (tricyclic), not trileptal. For heaven's sake. Nothing like making me panic. Anyway, the physician says it's neurological and wants to run various tests.

thanks for responding to such a bizarre question!

Link to comment
Share on other sites

I made my mother go look at the pills again, and it's trepiline (tricyclic), not trileptal.

Yeah, I see that Trepiline (amitriptyline) is used for LOTS of different kinds of neuro pain as well as depression.

thanks for responding to such a bizarre question!

You're welcome! It was interesting problem to think about, and potentially an extra option if one's ever needed.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...